MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Used 01-dec-2018 as event date as there was no date provided.(b)(6).Device is a combination product.
 
Event or Problem Description
It was reported that the shaft break occurred.The target lesion was located in a coronary artery.A 3.50x20mm synergy stent was advanced to treat a target lesion.However, before reaching the artery, the stent broke off.The device was removed and the procedure was completed with the different device.No patient complications were reported.
 
Event or Problem Description
It was reported that the shaft break occurred.The target lesion was located in a coronary artery.A 3.50x20mm synergy stent was advanced to treat a target lesion.However, before reaching the artery, the stent broke off.The device was removed and the procedure was completed with the different device.No patient complications were reported.It was further reported the medwatch report is #(b)(4).
 
Additional Manufacturer Narrative
Used (b)(6) 2018 as event date as there was no date provided.Device is a combination product.Device evaluated by mfr: synergy ii us mr 3.50 x 20 mm stent delivery system was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter was measured and was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found a hypotube break at 920 mm distal from the distal end of the strain relief.Multiple kinks were also noted along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues with the extrusion shaft.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8223542
Report Number2134265-2018-64670
Device Sequence Number218056
Product Code NIQ
UDI-Device Identifier08714729840183
UDI-Public08714729840183
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2020
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0022343407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR